Texas, 2020Drought in Texas, November 10 to 30, 2020
November 10 to 30, 2020 · NWS CRP · 15 events in 15 counties and zones
After a period of below normal rainfall during October into early November, severe drought conditions developed over portions of the coastal plains and the western Brush Country. Some improvement in drought conditions occurred over the Victoria Crossroads due to rainfall late in the month.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a period of below normal rainfall during October into early November, severe drought conditions developed over portions of the coastal plains and the western Brush Country. Some improvement in drought conditions occurred over the Victoria Crossroads due to rainfall late in the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 9, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 9, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1051 PM CST Mon Nov 9 2020
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...GOES image of total precipitable water showed an axis
of drier air moving from the northwest Gulf of Mexico into the
Coastal Bend. This led to a delay in onset of low stratus/fog
over the region tonight compared to last night. Satellite imagery
shows some stratus has formed over the eastern Brush Country and
near the VCT area along with fog. HRRR model is a little more in
line with what is currently going on and shows more in the way of
low stratus affecting south Texas overnight. Latest NAM forecast
soundings show low stratus/IFR ceilings and fog/MVFR vsbys will
expand after midnight over the inland coastal plains with stratus
moving into the Brush Country by 08Z Tuesday. Expect fog/LIFR
conditions will affect ALI-BEA-VCT line with fog now at VCT and
10Z at ALI. The fog will dissipate and ceilings lift from 14-16Z
over the coastal plains to MVFR as winds shift to southwest-west
due to a pre-frontal trough. Winds will shift to northerly with
passage of weak frontal boundary late in the afternoon. VFR
conditions will occur across the area by 18Z Tuesday. Winds will
be light behind the front Tuesday night and could see fog
redevelop over VCT area by 04Z Wednesday.
&&
.PREV DISCUSSION... /Issued 933 PM CST Mon Nov 9 2020/
DISCUSSION...Tidal anomalies have increased to above 1 foot
this evening and expect tides will reach 2.2 feet MSL at time
of high tide. Issued Coastal Flood Advisory for islands of Nueces
and Kleberg Counties until 10Z. No other change to the forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 64 84 64 82 65 / 0 10 0 0 0
Victoria 66 85 63 83 61 / 10 10 0 0 0
Laredo 67 83 66 85 67 / 0 0 0 0 0
Alice 64 85 63 85 63 / 0 10 0 0 0
Rockport 68 81 65 81 65 / 10 10 0 0 0
Cotulla 66 82 61 85 64 / 10 10 0 0 0
Kingsville 64 85 63 83 64 / 0 10 0 0 0
Navy Corpus 70 81 69 78 69 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CST Tuesday For the following
zones: Kleberg Islands...Nueces Islands.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Nov 9, 6:00 AM CST, 18 hours before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
600 AM CST Mon Nov 9 2020
TXZ229>234-239>247-342>347-442-443-447-101200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
600 AM CST Mon Nov 9 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
There is Moderate Risk of rip currents along Gulf-facing beaches
through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Minor coastal flooding is possible through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-101200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
600 AM CST Mon Nov 9 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous marine conditions are expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Aransas County Islands
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Coastal Aransas County
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Coastal San Patrico County
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Coastal Refugio County
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Inland Refugio County
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Coastal Nueces County
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, Nueces County Islands
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and continued through the end of the month.
Drought, La Salle
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought developed over the northwest part of the county by the 10th and continued through the end of the month.
Drought, Webb
- When
- November 10, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought developed over the western part of the county by the 10th and continued through the end of the month.
Drought, Bee
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought developed over the eastern part of the county by the 10th and eased by the end of the month.
Drought, Goliad
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought developed over the county by the 10th and eased by the end of the month.
Drought, Victoria
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought developed over the county by the 10th and eased by the end of the month.
Drought, Inland Calhoun County
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and eased by the end of the month.
Drought, Coastal Calhoun County
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Coastal Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and eased by the end of the month.
Drought, Calhoun County Islands
- When
- November 10, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Calhoun County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the area by the 10th and eased by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Dakota, November 10, 20202 deaths · 1 injured · 13 events
- Flash Flooding and Flooding in Virginia, November 10 to 17, 2020$372,000 · 49 events
- Damaging Winds in Michigan, November 10, 2020$590,000 · 53 kt wind · 11 events
- Damaging Winds in Wisconsin, November 10, 2020$330,000 · 69 kt wind · 17 events
- Hail and Damaging Winds in Illinois, November 10, 2020$190,000 · 1 in hail · 8 events
- Tornadoes and Hail in Illinois, November 10, 2020EF0 · 51 events
- Tornadoes and Damaging Winds in Illinois, November 10, 2020EF1 · 23 events
- Tornado in Oregon, November 10, 2020$40,000 · EF0 · 1 event
- Flash Flooding and Flooding in North Carolina, November 10 to 13, 2020$10,000 · 24 events
- Damaging Winds in Michigan, November 10, 2020$22,000 · 53 kt wind · 3 events
- Ice Storm and Winter Storm in Minnesota, November 10 to 11, 202018 events
- Heavy Snow in Minnesota, November 10 to 11, 202010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929128, 929129, 929130, 929131, 929132, 929133, 929134, 929135, 929136, 929137, 929138, 929139, 929140, 929141, 929142.